DEFLATED DECOMPOSITION OF SOLUTIONS OF NEARLY SINGULAR SYSTEMS.

Research output: Contribution to journalArticlepeer-review

40 Scopus citations

Abstract

The concept of a deflated solution to the linear system Ax equals b, where A may be nearly singular and b is not consistent with A is generalized to that of a deflated decomposition. Such decompositions are treated in a uniform framework, and some new deflated solutions based on LU-factorization are introduced. In particular, it is proved that the difference between one of the LU-based deflated solutions and the SVD-based deflated solution tends to zero as A tends to exactly singular. In addition, noniterative implicit algorithms are given for computing the LU-based decompositions. Numerical results verifying the accuracy and stability of the algorithms are presented.
Original languageEnglish
Pages (from-to)738-754
Number of pages17
JournalSIAM Journal on Numerical Analysis
Volume21
Issue number4
DOIs
StatePublished - 1984
Externally publishedYes

Keywords

  • Mathematical techniques

Fingerprint Dive into the research topics of 'DEFLATED DECOMPOSITION OF SOLUTIONS OF NEARLY SINGULAR SYSTEMS.'. Together they form a unique fingerprint.

Cite this